I am sooo depressed

Discussion in 'Fibromyalgia Main Forum' started by phantomrider, Oct 5, 2005.

  1. phantomrider

    phantomrider New Member

    Hello, Everyone,

    My name is April. About two weeks ago I entered into a depression like I never experienced before.

    I cannot eat, I want to stay asleep all the time. I have this sick, knotty feeling in the pit of my stomach. I don't know what to do with myself.

    I had been taking Effexor XR, 187.5 mg a day. I did not think they were working and started weening off them, but then as soon as I started weening off them this depression started.

    Now I realize the Effexor was working because I never, ever felt this bad in my life. The doctor upped my Effexor to 300 mg.

    I am not thinking about suicide, but now I know why people do commit suicide when they are depressed~this is unbearable!

    Please send any suggestions/help you can. I am about to cry. The only time I am slightly happy is when I am in my bed.

    Thank you.

    ~April
  2. fivesue

    fivesue New Member

    Dear April,

    I am so sorry you are in this depression. I do know how it is to be like that, and it is no fun. I have been on a number of antidepressants over the years (last 8, that is), and Effexor XR has been a good med for me. I also take 300 mg. a day.

    The tricky part is getting off it! There is much on the internet on Effexor Discontinuation Syndrome, and from what I've read, going off it must be accomplished very slowly and with the help of your doctor. You might search the net for it. Possibly the worsening of the depression was from the effects of withdrawal. I don't know, but it's a thought.

    I hope that you feel better. Effexor doesn't seem to help much with the pain, but it does help other things. I may try Cymbalta to see if it helps the FM pain, but I won't do anything without talking to my doctor. Sometimes I feel like I should just go off antidepressants for a bit and see what happens...kind of like the person who posted before me.

    Anyway, best wishes to you. Hang in there.

    Sue
  3. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    I'm starting again too. I have a yearly bout of SAD that slowly kicks in and makes me wish I'd never been born. It is horrible. Every year I scramble for something to make it bearable. I'm going to try vit. D and light therapy this year, because Wellbutrin helps w/ energy and mild depression, but doesn't cut it at the acute time. When I add St. John's Wort, that does help though.

    I stayed in bed till 2:00 pm today, didn't seem any good reason not to. Turns out I missed my morning dose again. When I do that, at this crucial time of year, there is hell to live through for a day or so till I rebalance. I've been having a problem waking up just long enough to get the morning dose in me (Wellbutrin has to be timed and spaced right).

    Definitely get help weaning off it sloooowly. And warmest wishes and strength for you. Depression is the worst, worse than the pain I think. I can manage the pain and all the rest, if only I have my morale and most of my marbles to work w/.


    Jeanne
  4. Empower

    Empower New Member

    Please call your doctor tomorrow and tell him about your depression

    You do not have to suffer like this

    Perhaps he can change your meds

    Good luck and post and let us know how you are doing!

    God Bless you
  5. Mareeok

    Mareeok New Member

    happened to me when i was on Effexer and then weaned off it. I didn't loke the way I felt on it which made me decide to wean off it. My depression took a nose dive. I was also having 'thoughts' of suicide. These were not 'thinking of' but just 'thinking about' when I used to think of. I thyought I had weaned slowly but it wasn't slow enough.

    Are you feeling better now that the doctor upped your dosage? If not, let him know. Please don't struggle through this alone.

  6. jennypee

    jennypee New Member

    April, please call your doctor. If you explain that you have thought about the idea of suicide, no matter how remote the thought is, I'm sure they will let you speak with the doc quickly.

    After you do that you need to let a family member or friend know what's going on so that you have some sort of support system. Do not minimize your problems to them to keep them from worrying about you-- it won't help.

    If you can, please keep us updated on how you're doing.
  7. rileyearl

    rileyearl New Member

    Dear April,

    I've been there, too. If it makes you feel better, go to bed! If you've started back on the Effexor, it might take a day or two for it to kick in again. Just wait it out because it will happen.

    If I remember right, I was on 300mg of Effexor. I took it for depression only, as I hadn't started on the pain piece of fibromyalgia yet. I took it for a few weeks, then went back to talk to my psychiatrist about how it was going. I felt somewhat better, but still not happy. I was no longer thinking about driving into traffic and could get out of bed, but I knew I should feel better.

    She determined that I had both a major depression and a chronic low-level depression. The Effexor took care of the major depression. She started me on Wellbutrin for the low-level depression and IT WORKED! Wellbutrin starts right away--the same day as you start it. All of a sudden I remembered what joy was like!

    After a year or so, I changed from Effexor to Zoloft because my insurance company would no longer pay for Effexor. The doc gave me the option of going off the anti-depressant and just staying on Wellbutrin, but by then I knew I would just sink back into depression. I pretty much plan on taking both types of drugs forever.

    Last year I switched from Zoloft to Cymbalta to see if it would help with pain. I don't think it did, but the Cymbalta works just fine for depression.

    You might talk to your doctor about Wellbutrin in conjunction with the Effexor. I take 300XR (sustained release) daily.

    I'm sorry it's so hard right now. It will get better. Please check in to let us know how you're doing. Hugs!

    Francie
  8. romie

    romie New Member

    So sorry at the depression....I have been on Effexor for at least 10 years.....I will go off it but then find myself going down a black tunnel to _____ I would crash and crash hard go back on it do fine but still go in to depression.....go to bed or just sleep....it think it is the Fibo.....don't think anything will keep it away all the time but talk to your DR.
    We have tried to change mine at times but then I turn into this weird person that looks at people that are upset are stressed and tell them they need one of MY pills they will make you happy......DR got a good laugh out of that one but agreed that could not work so we went back to the tried and true......he has adjusted the dose over the years but the only one that can say for sure is the DR
    We can support you and tell you what we have been through and ley you cry on our shoulder at any time because we know we will be crying on someone eles sholder at some point so we need to just talk and tell how we feel ask questions but remember we do not have the degree.....and as my Dr has said his degree carries more weight than my husbands so do as he says and let hubby just give support.
  9. windblade

    windblade Active Member

    I know just exactly what you are going through.

    I've suffered from that kind of depression since I was
    a child.

    Tomorrow morning, call your Dr. and tell him it is an EMERGENCY, that you are having a major depressive reaction,
    from this medication. He will give you a crisis appointment.
    Make sure he understands how serious it is.

    There are many kinds of antidepressants - you will find what you need.
    There are "suicide hotlines" where someone can talk you
    through - as much as you need.
    It's okay to sleep or stay in bed until your medications
    are balanced.
    People here are VERY loving and supportive, VERY caring,
    I have found.
    There ARE supports to help you through!
    Let us know how you are - I will be praying for you.
    You can get through this, April - out to the other side.

    God bless,
    Windblade
    p.s. you can call now and leave an emergency message for
    your Dr., in case you fall asleep later.